Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
J Neuroophthalmol. 2001 Mar;21(1):22-5.

Anterior ischemic optic neuropathy associated with viagra.

Author information

  • 1Department of Surgery, Scott & White Memorial Hospital, Temple, Texas, USA.

Abstract

A 42-year-old male presented with acute onset of an inferior visual field defect OD after sildenafil citrate use. Examination revealed a right relative afferent pupillary defect and a swollen disc with a 0.1 cup-to-disc ratio and a prominent disc hemorrhage. Anterior ischemic optic neuropathy (AION) is associated with acute episodes of hypotension in patients with structurally crowded discs. Sildenafil citrate may cause episodes of hypotension and was temporally related to the onset of symptoms in this patient. Because patients are often reluctant to volunteer their history of sildenafil citrate use, the physician may need to ask specifically about use of this medication. Physicians should counsel patients with crowded optic discs and a history of nonarteritic anterior ischemic optic neuropathy in one eye that use of sildenafil citrate might increase their risk of ischemic optic neuropathy in the fellow eye.

PMID:
11315976
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk